Alert archive / Georgia / Freeze Watches in 2021

Freeze Watch 6, NWS Atlanta, GA

November 12, 202190 counties in Georgia

NWS Atlanta, GA issued this freeze watch at Nov 12, 2021, 4:30 AM EST for 90 counties in Georgia. It took effect at Nov 13, 2021, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 4:30 AM EST (09:30 UTC)
In effect from
Nov 13, 2021, 10:00 PM EST
Expired
Nov 13, 2021, 6:02 AM EST
In force
Issued by
NWS Atlanta, GA
All 90 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 49 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1238 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WWUS72 KFFC 120930
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
430 AM EST Fri Nov 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-121730-
/O.NEW.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
430 AM EST Fri Nov 12 2021

...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY
MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and low 30s
  are possible Saturday evening and Sunday morning.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest and west central Georgia.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$
2 follow-up statements
464 
WWUS72 KFFC 121938
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
238 PM EST Fri Nov 12 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109-131200-
/O.CON.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Webster-Sumter-Dooly-Crisp-
Pulaski-Wilcox-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, Lumpkin, Americus, and Cordele
238 PM EST Fri Nov 12 2021

...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

* WHAT...Sub-freezing temperatures in the upper 20s and low 30s 
  are possible Saturday evening and Sunday morning.

* WHERE...Portions of north and central Georgia.

* WHEN...From Saturday evening through Sunday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
492 
WWUS72 KFFC 131102
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
602 AM EST Sat Nov 13 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102-105-107-109-131915-
/O.UPG.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/
/O.NEW.KFFC.FZ.W.0005.211114T0300Z-211114T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Muscogee-Chattahoochee-Marion-Schley-Macon-
Peach-Houston-Bleckley-Laurens-Stewart-Dooly-Pulaski-Dodge-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, Warner Robins, Dublin, and Lumpkin
602 AM EST Sat Nov 13 2021

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

* WHAT...Temperatures in the upper 20s in far northeast Georgia to
  near 32 into middle Georgia.

* WHERE...Generally along and north of a line from Columbus, to
  Cordele, to Dublin, to Louisville.

* WHEN...From 10 PM this evening to 9 AM EST Sunday.

* IMPACTS...Frost and freeze conditions could damage crops, other
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ103-104-106-108-131915-
/O.UPG.KFFC.FZ.A.0006.211114T0300Z-211114T1400Z/
/O.NEW.KFFC.FR.Y.0008.211114T0300Z-211114T1400Z/
Webster-Sumter-Crisp-Wilcox-
Including the cities of Americus and Cordele
602 AM EST Sat Nov 13 2021

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Webster, Sumter, Crisp and Wilcox Counties.

* WHEN...From 10 PM this evening to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

GAZ086-098-110>113-131915-
/O.NEW.KFFC.FR.Y.0008.211114T0300Z-211114T1400Z/
Emanuel-Treutlen-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro and Vidalia
602 AM EST Sat Nov 13 2021

...FROST ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Emanuel, Treutlen, Telfair, Wheeler, Montgomery and 
  Toombs Counties.

* WHEN...From 10 PM this evening to 9 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze watch went out at Nov 12, 3:55 AM EST, 35 minutes earlier.

Area forecast discussion, Nov 12, 3:55 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
355 AM EST Fri Nov 12 2021

.SHORT TERM /Today through Saturday/...

A sunny sky and dry conditions are in store through the short term
period in the wake of a cold front currently pushing across the
easternmost portion of the CWA. The eastern CONUS will remain under
the influence of an upper-level trough through tomorrow (Saturday)
with the flow on the back side of the trough providing a dose of dry
air and CAA through the period. CAA will drive temperatures down
over the course of today and tomorrow -- highs today will be several
degrees cooler than those yesterday, and tomorrow's highs will be
noticeably cooler than those today. That said, did bump up NBM highs
1-2 degrees today and tomorrow, and decreased dew points to account
for the effects of the dry air mass settling in. Fuel moisture,
minimum relative humidity, and surface winds will remain outside of
Fire Danger Statement thresholds. A vort max will round the base of
the trough tonight into tomorrow morning, but with minimal moisture
in place, will only see an increase in cloud cover with this
feature, mainly across north GA. Tomorrow will be breezy at times
with winds of 10-15 mph and gusts up to around 20 mph.

Martin

.LONG TERM /Saturday Night through Thursday/...

As the extended period begins on Saturday night, the axis of an
upper level trough and an associated weak frontal boundary will have
cleared the forecast area to the east. Northwesterly low level and
upper level flow will set up over Georgia, ushering in another round
of colder and drier air by Sunday morning. Morning lows on Sunday
are expected to be in the low to mid 30s, with some mid to upper 20s
in the higher elevations of far northeast Georgia, which will be
some of the coldest temperatures of the season thus far across north
and central Georgia. Cool and clear conditions can similarly be
expected Sunday afternoon, with highs only increasing into the mid
50s to low 60s. These temperatures will mainly range 6-10 degrees
below climatological normals.

Late Sunday and into Monday, a weak upper level shortwave will drop
southeastward into the Tennessee Valley region. Previous model
guidance had indicated a slight possibility of precipitation across
far north Georgia in association with this system, but confidence
continues to increase that the dry airmass over Georgia will serve
to keep moisture to the north of the state border and inhibit
precipitation chances in our area. While precipitation is not
expected, this shortwave will serve to increase relative humidity
values at the mid and upper levels. This will lead to increased
cloud cover across north Georgia, which will in turn inhibit
nocturnal cooling in that area Sunday night into Monday morning.

During the early parts of next week, surface high pressure will
build in over the Southeast CONUS as a quasi-zonal flow pattern sets
up a loft. A gradual warming trend is expected through midweek
underneath mostly clear skies and the influence of the surface high.
This warming trend will accelerate on Wednesday as the high pressure
system moves off to the east and southerly low level flow sets up on
the backside of the high. Meanwhile, the upper level flow will shift
to a southwesterly direction ahead of a trough quickly moving
through the Great Plains and towards the Mississippi River Valley.
By this time, afternoon highs will be in the mid 60s to low 70s.
Advection of Gulf moisture will also allow morning lows and
dewpoints to increase back into the 40s by Thursday morning. A
cold front associated with this approaching longwave will bring
our next chances towards the end of the period on Thursday.

King

&&

AVIATION...
06Z Update...
Broken line of light to moderate rain has now cleared AHN and MCN
and continues tracking eastward. Winds are relatively light
behind the area of rain, but have begun to shift NW behind the
associated cold front. Have SCT020 at Atlanta area sites through
late morning (except for RYY) with a TEMPO at FTY for 4SM BR from
09z-13z. Will need to monitor for lowered vsbys at other metro
sites over the next several hours given the clear post-front sky.
Have SKC through the afternoon with winds staying W to NW at 4-8
kts through much of the period.

//ATL Confidence...06Z Update...
Medium to high confidence on MVFR vsbys.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  43  60  33 /   0   0   0   0
Atlanta         68  43  55  34 /   0   0   0   0
Blairsville     63  36  49  27 /   0   5   0   0
Cartersville    66  41  53  32 /   0   5   0   0
Columbus        72  45  61  34 /   0   0   0   0
Gainesville     66  43  55  34 /   0   0   0   0
Macon           74  44  65  34 /   0   0   0   0
Rome            67  41  54  32 /   0   5   0   0
Peachtree City  69  41  57  32 /   0   0   0   0
Vidalia         76  48  68  37 /   5   5   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Nov 11, 9:09 PM EST, 7 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
909 PM EST Thu Nov 11 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
909 PM EST Thu Nov 11 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Scattered to widespread showers will continue through tonight,
primary hazards will be moderate to heavy rain and gusty winds.
Slow down and take extra time if traveling and be mindful of
ponding on roadways.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

A cold airmass will spread across the area this weekend into
next week, and portions of the area could see additional frost or
freeze concerns each morning, beginning Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Watches in Georgia, 2021Every freeze watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.